MAUDE Adverse Event Report: ARTHREX, INC. 5.5X20MM PERIPHERAL SCREW, LOCKING; SHOULDR PROSTH, REVERSE CONFIG

ARTHREX, INC. 5.5X20MM PERIPHERAL SCREW, LOCKING; SHOULDR PROSTH, REVERSE CONFIG
Model Number 5.5X20MM PERIPHERAL SCREW, LOCKING
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/29/2025
Type of Reportable Event Malfunction
Event or Problem Description
On 05/29/2025, it was reported by a sales representative via (b)(4) that an ar-9563-20 peripherial screw would not fully seat.Surgeon used appropriate locking guide and drill for using the screw but couldn¿t get the screw to fully seat.He backed the screw out, re drilled, and then attempted to put the same screw in with the same result.He then backed it out and noticed that the screw appeared to be cross threaded and/or defective.We put in a shorter 16 mm screw in its place, and it sat flush.No harm was done to patient and the alternative solution was shorter screw.This occurred during use in a case with no patient effect.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.The complaint allegation was confirmed.One unpackaged ar-9563-20 batch 15331276 was received for evaluation.Upon visual inspection, the threads at the head showed signs of cross-threading.Bending of the threads was also observed, likely caused by the force applied when setting the screw onto the plate.Due to the damage to the screw, functional testing cannot be performed.The most likely cause of the reported failure is user error, including improper bone preparation and failure to achieve the appropriate insertion angle.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.One unpackaged ar-9563-20 batch 15331276 was received for evaluation.Upon visual inspection, the threads at the head showed signs of cross-threading.Bending of the threads was also observed, likely caused by the force applied when setting the screw onto the plate.Due to the damage to the screw, functional testing cannot be performed.The most likely cause of the reported failure is user error, including improper bone preparation and failure to achieve the appropriate insertion angle.The complaint allegation was confirmed.Refer to the investigation pictures.

Brand Name
5.5X20MM PERIPHERAL SCREW, LOCKING
Common Device Name
SHOULDR PROSTH, REVERSE CONFIG
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22296688
Report Number1220246-2025-02579
Device Sequence Number8875467
Product Code PHX
UDI-Device Identifier00888867296824
UDI-Public00888867296824
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K173900
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5.5X20MM PERIPHERAL SCREW, LOCKING
Device Catalogue NumberAR-9563-20
Device Lot Number15366476
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2025
Supplement Date Received by Manufacturer10/07/2025
10/07/2025
Initial Report FDA Received Date06/20/2025
Supplement Report FDA Received Date10/07/2025
10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown